hi, I stopped taking birth control about a month ago, since then I've had a pap and renewed my prescription. so now i have to wait to start my period before i can start the pill again. since this is my first period after being off the pill can I expect it to be a little late or abnormal?
Welcome to ehealthforum,
Depending on the type and duration of the birth control used, your period can get delayed after you stop the birth control use. If the duration of use is prolonged, then you might have to rule out chances of ovarian suppression or ovarian failure, endometrial issues etc if periods do not start within 3 months of stopping with birth control use. Avoid unprotected intercourse during this period if you are not ready for pregnancy. Visit your doctor/gynecologist for further evaluation and assistance.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Menstruation , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.